MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; STRAIGHT REAMER HANDLE
Model Number T17652
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667); Material Deformation (2976); Material Integrity Problem (2978); Material Twisted/Bent (2981); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during an unknown patient procedure that the reamer handle is no longer spinning circularly.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H3: the complaint sample was returned incomplete to viant for evaluation and the reported event is confirmed.The straight reamer handle power adaptor is bent leading to the reported wobble.The teflon sleeve was not returned with the assembly rendering the device incomplete and unable to assemble as intended.The power adaptor end was observed to be bent out of place.A bent/deformed power adaptor causes a non-linear (eccentric) reaming motion of the device when connected and powered by the surgical drill.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, check hinged instruments for smooth movement, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.The device had experienced approximately 4.68 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and the failure mode was identified and mitigated to the lowest possible level.A trend analysis was performed and the failure rates fall within the occurrence rate identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported wobble.From the investigation performed, the root cause is attributed to user error (misuse) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.G2: complaint information provided by distributor, depuy synthes.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
STRAIGHT REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
zaadvinder sajjan
4545 kroemer road
fort wayne, IN 46818
MDR Report Key25696593
Report Number3004976965-2026-00012
Device Sequence Number9699239
Product Code LXH
UDI-Device Identifier00840096400076
UDI-Public00840096400076
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT17652
Device Catalogue NumberT17652
Device Lot NumberPC5172155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown